Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
Question: cold, shaking uncontrollably
|susieQ1 - Thu Aug 09, 2007 8:35 am||
I am 64 F. I have migraines, meniere's disease, adrenal exhaustion, Hashimoto's thyroid, MCS . I had MRI in early 1990's & had a spot on my temporal lobe. One Neurologist thought I was having seizures but since then I've seen at least two more that doesn't think so. I was on Neurontin for several years but when my migraines got better I came off it. I had no problem with the shaking since the 1990"s until about a year ago I started it again occ.
When I get stressed over anything, even being awakend suddenly, I start shaking, my teeth chatter, I feel cold. It's very scarey. Once I take a Neurontin or Ativan it goes away in a few min, I feel calm and very warm. Please tell me what you think is happening to me. Thanks.
|Dr. Chan Lowe - Thu Aug 23, 2007 10:17 pm||
I can think of a few possibilities. First, if you have not had your thyroid levels checked recently I would recommend you do so. If your thyroid levels are high your body will be in an increased metabolic state. This can give you a feeling of being tremulous or anxious. It can also make you very sensitive to the cold or heat.
Also, it may be related to panic attacks or anxiety. Ativan would treat this nicely.
If your thyroid levels are normal I would suggest you see a neurologist for an evaluation to see if there may be a neurological cause of your shaking.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.